Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

I have been taking this medicine for quite sometime...I am

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2004
Answered : 2917 Questions
Question
I have been taking this medicine for quite sometime...I am having terrible headaches with no relief..my mom just told me about some of the symptoms that can occur from this medicine ...I can't get ahold of my dr and I'm wondering if it is safe to just quit taking them or if I have to wean myself away
Posted Sun, 26 Nov 2017 in Headache and Migraines
 
 
Answered by Dr. Olsi Taka 45 minutes later
Brief Answer:
Possible

Detailed Answer:
I read your question carefully and I understand your concern.

Duloxetine is an antidepressant which is widely used. Many antidepressants are actually used for headache prevention, generally having a beneficial effect in chronic headaches.
However in some cases as neurotransmitter balance is altered they may produce the contrary effect, causing headache. That is the case for Duloxetine as well, while in most patients it improves headaches, in about 10-12% of them it can actually cause headaches as a side effect. So it could be your case.

Of course there is no certain way to confirm that Duloxetine is the cause, depression and anxiety themselves can cause/exacerbate headache. So one has to go back and consider when the headaches have started. If you already suffered frequent headaches before starting Duloxetine then it shoudn't be blamed, if on the other hand you had no headaches before, or they worsened significantly after starting it then it could well be the cause.

As for how to interrupt it, should be done carefully, weaning gradually, not abruptly.

I remain at your disposal for other questions.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor